VOLCANO CORPORATION VISIONS PV .018 DIGITAL IVUS CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR
Back to Search Results |
| Model Number |
86700 |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/02/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a visions catheter was used in a peripheral therapeutic procedure.During use, the tip separated inside the patient.A snare was used to retrieve the separated tip.A new catheter was used to complete the procedure.No patient injury reported.This adverse event and product problem is being submitted because the visions catheter tip separated inside the patient, requiring additional intervention for removal.
Additional Manufacturer Narrative
This case was reviewed and investigated according to the manufacturer¿s policy.Blocks a2-a6: no information available.Blocks b6 & b7: no information available.Block c: not applicable for this device.Blocks d6 & d7: not applicable for this device.Blocks h3 & h6: the visions catheter was not returned for evaluation, thus no returned product investigation was performed.Blocks h7, h9 & h10: do not apply to this submission.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
Additional Manufacturer Narrative
Blocks d9 & h3: visions pv.018 catheter was returned for evaluation.Block h3: the visions pv.018 catheter was returned without the distal end (distal tip and the scanner body), which is approx.1.2 cm in length.The returned proximal portion (expanded single lumen, shaft, luer, and connector), measured approx.135 cm in length.The expected overall catheter measurement is approx.135-139 cm in length.Visual inspection found no other damage observed.Block h6: the probable cause of the separation was likely damaged during use/handling.Manipulation, strain, impact, and forces associated with use can affect the integrity of the device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.